How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Chip Your Own Question

Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 23709
Experience:  Over 20 yrs of Family Practice
18722459
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

Hello, I am trying to wean myself off of Pristiq 50 mg and

Resolved Question:

Hello, I am trying to wean myself off of Pristiq 50 mg and am wondering how long the withdrawal symptoms will last. Also wondering if after being on it for 1 year, will I ever get back any hint of a sex drive once I am off it, or is this side effect a permanent one? Thanks!
Submitted: 3 years ago.
Category: Health
Expert:  Dr. Chip replied 3 years ago.
Hi--first, can I ask if you've had your hormones checked to see if that may be part of the problem?
Customer: replied 3 years ago.
No, I have never had them checked.
Expert:  Dr. Chip replied 3 years ago.
Was this not a problem before you were on the Pristiq and Wellbutrin?
Customer: replied 3 years ago.

Ever since my battle with depression began 12 yrs ago, I have had a decreased sex drive but was still able to actually enjoy the act once it was started. I have been on Wellbutrin for ~8yrs, and was prescribed Abilify ~2 yrs ago to combat worsening symptoms. I was told it "boosts" the Wellbutrin, unfortunately I began having Parkinson-like symptoms so had to stop. Actually had an increase in sex drive while on Abilify! Happy husband! Next "booster" prescribed was Cymbalta, which completely deadened any sensation from the chest down. Stayed on that about a year, until husband asked me to please try to find a different med w/o that side effect. Next came the Pristiq, which I have taken for about a year....same issue as the Cymbalta. Have tried to get my psychiatrist, my primary doc, and two different ob docs to take my issue seriously but have basically been told it's better than suffering from depression and I will probably be on antidepressants the rest of my life.

Expert:  Dr. Chip replied 3 years ago.
So your plan is to come off the Pristiq in the hopes that that will resolve the problem?
Customer: replied 3 years ago.
I was hoping that would help....mainly I am trying it because I don't know what else to do! I want to WANT to be intimate with my husband. Since 4 different doctors have all tried to brush it under the rug, I feel like my only option is to come off the Pristiq and if that doesn't help then ??????
Expert:  Dr. Chip replied 3 years ago.
OK--but have you not talked with a gynecologist about the problem at all?
Customer: replied 3 years ago.
Yes, actually I've spoken to two, both of whom basically said that my only option would be to take testosterone....which will then cause a whole other host of side effects. All 4 doctors have told me (in their opinion) it is from the AD's, but none have showed any interest in helping me with this problem. Maybe I should try acupuncture......haven't tried that yet.
Expert:  Dr. Chip replied 3 years ago.
OK. Of course, the antidepressants may be at fault, and if it is just the Pristiq, then there's every reason to believe that in time, once you're off it, the problem will resolve itself. One of the complications in your case is the depression itself which can also cause a problem with libido. That said, it could also be a hormonal problem, and I for one would try you on a short course of bioidentical hormone replacement just to see if that solved the problem. As for acupuncture, I think it is very effective in many areas, so it would be a safe option to explore.
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 23709
Experience: Over 20 yrs of Family Practice
Dr. Chip and 8 other Health Specialists are ready to help you
Customer: replied 3 years ago.
Thank you very much. And by any chance do you know how long these withdrawal symptoms will last?
Expert:  Dr. Chip replied 3 years ago.
With a proper taper, hopefully no more than a month after you finish.
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 23709
Experience: Over 20 yrs of Family Practice
Dr. Chip and 8 other Health Specialists are ready to help you

JustAnswer in the News:

 
 
 
Ask-a-doc Web sites: If you've got a quick question, you can try to get an answer from sites that say they have various specialists on hand to give quick answers... Justanswer.com.
JustAnswer.com...has seen a spike since October in legal questions from readers about layoffs, unemployment and severance.
Web sites like justanswer.com/legal
...leave nothing to chance.
Traffic on JustAnswer rose 14 percent...and had nearly 400,000 page views in 30 days...inquiries related to stress, high blood pressure, drinking and heart pain jumped 33 percent.
Tory Johnson, GMA Workplace Contributor, discusses work-from-home jobs, such as JustAnswer in which verified Experts answer people’s questions.
I will tell you that...the things you have to go through to be an Expert are quite rigorous.
 
 
 

What Customers are Saying:

 
 
 
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
< Last | Next >
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
  • I thank-you so much! It really helped to have this information and confirmation. We will watch her carefully and get her in for the examination and US right away if things do not improve. God bless you as well! Claudia Albuquerque, NM
  • Outstanding response time less than 6 minutes. Answered the question professionally and with a great deal of compassion. Kevin Beaverton, OR
  • Suggested diagnosis was what I hoped and will take this info to my doctor's appointment next week.
    I feel better already! Thank you.
    Elanor Tracy, CA
  • Thank you to the Physician who answered my question today. The answer was far more informative than what I got from the Physicians I saw in person for my problem. Julie Lockesburg, AR
  • You have been more help than you know. I seriously don't know what my sisters situation would be today if you had not gone above and beyond just answering my questions. John and Stefanie Tucson, AZ
  • I have been dealing with an extremely serious health crisis for over three years, and one your physicians asked me more questions, gave me more answers and encouragement than a dozen different doctors who have been treating me!! Janet V Phoenix, AZ
 
 
 

Meet The Experts:

 
 
 
  • Nurse Milli, RN

    Nurse (RN)

    Satisfied Customers:

    4043
    20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
< Last | Next >
  • http://ww2.justanswer.com/uploads/NU/nursescare4u/2013-3-31_03429_JApic.64x64.jpg Nurse Milli, RN's Avatar

    Nurse Milli, RN

    Nurse (RN)

    Satisfied Customers:

    4043
    20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Doctor

    Satisfied Customers:

    102
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor (MD)

    Satisfied Customers:

    5622
    Emergency Medicine and Family Practice for over 26 years
  • http://ww2.justanswer.com/uploads/drphophalia/2007-08-23_095626_dr._arun_phophalia.jpg Dr. Arun Phophalia's Avatar

    Dr. Arun Phophalia

    Doctor (MD)

    Satisfied Customers:

    17025
    MBBS, MS (General Surgery), Fellowship in Sports Medicine
  • http://ww2.justanswer.com/uploads/VA/VANP/2012-6-6_235535_Skye2.64x64.jpg A. Schuyler, NP's Avatar

    A. Schuyler, NP

    Nurse Practitioner

    Satisfied Customers:

    12170
    Board Certified NP, MS, RN. Private practice & hospitalist
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Doctor (MD)

    Satisfied Customers:

    10029
    Over 20 yrs of Family Practice
  • http://ww2.justanswer.com/uploads/neurosurg/2009-10-06_120923_profile.jpg Dr. Mark's Avatar

    Dr. Mark

    Doctor (MD)

    Satisfied Customers:

    6234
    U.S. Physician/Surgeon in Neurosurgery
 
 
 
Chat Now With A Health Professional
Dr. Chip
Dr. Chip
Medical Director
11414 Satisfied Customers
Over 20 yrs of Family Practice